Aa
A
A
A
Close
Maternal Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Re: Depo provera

Posted By hfhs.md.rcs on October 28, 1998 at 19:12:41:

In Reply to: Depo provera posted by steve cudd on October 28, 1998 at 09:15:54:






My wife is 23 years old and has been on Depo Provera for 9 weeks. She has been having vaginal bleeding for three weeks straight. Not heavy but enough to have to wear a tampon all the time. What is the reason for this and will it stop in time? Also she is taking Tegratol if it matters
Dear Steve Cudd:
"breakthrough bleeding" due to an unstable uterine lining is a common side effect of DepoProvera. It is most common during the first 6 months of use. It decreases or goes away in most patients.
Anti-epileptic drugs do alter the liver metabolism of estrogens and it is the circulating estrogen levels being made in your wife's body that help stabilize the endometrial lining. Nonetheless, she needs the Tegratol. DepoProvera is an excellent choice for contraception in this setting.
Keywords: DepoProvera
this information is provided for educaton purposes and is not a medical constulation. If you have specificquestions, please contact your physician.
0 Responses
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments